Alert archive / Colorado / Winter Storm Watches in 2014

Winter Storm Watch 3, NWS Pueblo, CO

February 5, 20146 counties in Colorado

NWS Pueblo, CO issued this winter storm watch at Feb 5, 2014, 3:56 AM MST for 6 counties in Colorado. It took effect at Feb 6, 2014, 12:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 5, 2014, 3:56 AM MST (10:56 UTC)
In effect from
Feb 6, 2014, 12:00 AM MST
Expired
Feb 5, 2014, 2:52 PM MST
In force
Issued by
NWS Pueblo, CO

Counties Chaffee County, CO, Conejos County, CO, Lake County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Grand Junction radar (KGJX), 193 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 10.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2014-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2014-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WWUS45 KPUB 051056
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
356 AM MST WED FEB 5 2014

COZ058-060-068-051700-
/O.NEW.KPUB.WS.A.0003.140206T0700Z-140208T0000Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...
CUMBRES PASS...WOLF CREEK PASS
356 AM MST WED FEB 5 2014

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
AFTERNOON. 

* LOCATION...THE WESTERN MOSQUITO RANGE AND EASTERN LAKE COUNTY
  ABOVE 11000 FEET...THE EASTERN SAWATCH MOUNTAINS ABOVE 11000
  FEET AND THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET.

* CAUSE AND TIMING...A SERIES OF MOIST UPPER LEVEL
  DISTURBANCES...CAPABLE OF PRODUCING HEAVY SNOW AND GUSTY WINDS
  AT TIMES...IS EXPECTED TO IMPACT THE WINTER STORM WATCH AREA
  BEGINNING LATER TONIGHT AND THEN CONTINUING INTO AT LEAST
  FRIDAY.

* SNOW ACCUMULATION...TOTAL SNOW ACCUMULATIONS IN EXCESS OF 8
  INCHES IS ANTICIPATED.  

* WIND...INCREASING WEST WINDS 15 TO 25 MPH WITH WIND GUSTS TO 50
  MPH AT TIMES.

* IMPACT...SNOW AS WELL AS BLOWING SNOW AT TIMES WILL BE CAPABLE
  OF CREATING LOW VISIBILITIES AS WELL AS SLICK AND SNOW PACKED
  ROADS...PRODUCING HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO
TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME
OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH
AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL
KIT.

&&

$$
3 follow-up statements
713 
WWUS45 KPUB 051237
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
537 AM MST WED FEB 5 2014

COZ084>089-093>099-051800-
/O.NEW.KPUB.WC.Y.0001.140205T1237Z-140205T1800Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...
LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
537 AM MST WED FEB 5 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WIND CHILL
ADVISORY FOR THE INTERSTATE 25 CORRIDOR AND SOUTHEASTERN PLAINS 
OF COLORADO...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING.

* WIND CHILL VALUE...MINUS 18 TO MINUS 24 THIS MORNING DUE TO
  SURFACE TEMPERATURES OF 5 TO 15 DEGREES BELOW ZERO AND WINDS IN
  EXCESS OF 5 MPH AT TIMES.

* IMPACT...THESE WIND CHILLS CAN RESULT IN FROST BITE AND/OR LEAD
  TO HYPOTHERMIA WITHIN 30 MINUTES IF PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND CHILL VALUES FROM MINUS 18 TO MINUS 24 DEGREES FAHRENHEIT
ARE EXPECTED.

THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 30 MINUTES AND
COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN.
WEAR LAYERS OF LOOSE-FITTING LIGHTWEIGHT CLOTHING. COVER AS MUCH
OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR MUFFS...SCARF...HAT
AND FACE PROTECTION.

&&

$$

COZ058-060-068-051845-
/O.CON.KPUB.WS.A.0003.140206T0700Z-140208T0000Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...
CUMBRES PASS...WOLF CREEK PASS
537 AM MST WED FEB 5 2014

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY AFTERNOON. 

* LOCATION...THE WESTERN MOSQUITO RANGE AND EASTERN LAKE COUNTY 
  ABOVE 11000 FEET...THE EASTERN SAWATCH MOUNTAINS ABOVE 11000 
  FEET AND THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. 

* CAUSE AND TIMING...A SERIES OF MOIST UPPER LEVEL 
  DISTURBANCES...CAPABLE OF PRODUCING HEAVY SNOW AND GUSTY WINDS 
  AT TIMES...IS EXPECTED TO IMPACT THE WINTER STORM WATCH AREA 
  BEGINNING LATER TONIGHT AND THEN CONTINUING INTO AT LEAST 
  FRIDAY. 

* SNOW ACCUMULATION...TOTAL SNOW ACCUMULATIONS IN EXCESS OF 8 
  INCHES IS ANTICIPATED. 

* WIND...INCREASING WEST WINDS 15 TO 25 MPH WITH WIND GUSTS TO 
  50 MPH AT TIMES. 

* IMPACT...SNOW AS WELL AS BLOWING SNOW AT TIMES WILL BE CAPABLE 
  OF CREATING LOW VISIBILITIES AS WELL AS SLICK AND SNOW PACKED 
  ROADS...PRODUCING HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO
TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE
WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER
SURVIVAL KIT.

&&

$$
811 
WWUS45 KPUB 051748
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1048 AM MST WED FEB 5 2014

COZ084>089-093>099-051900-
/O.EXP.KPUB.WC.Y.0001.000000T0000Z-140205T1800Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...
LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
1048 AM MST WED FEB 5 2014

...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING. 


$$

COZ058-060-068-060000-
/O.CON.KPUB.WS.A.0003.140206T0700Z-140208T0000Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...
CUMBRES PASS...WOLF CREEK PASS
1048 AM MST WED FEB 5 2014

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY AFTERNOON. 

* LOCATION...THE WESTERN MOSQUITO RANGE AND EASTERN LAKE COUNTY 
  ABOVE 11000 FEET...THE EASTERN SAWATCH MOUNTAINS ABOVE 11000 
  FEET AND THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. 

* CAUSE AND TIMING...A SERIES OF MOIST UPPER LEVEL 
  DISTURBANCES...CAPABLE OF PRODUCING HEAVY SNOW AND GUSTY WINDS 
  AT TIMES...IS EXPECTED TO IMPACT THE WINTER STORM WATCH AREA 
  BEGINNING LATER TONIGHT AND THEN CONTINUING INTO AT LEAST 
  FRIDAY. 

* SNOW ACCUMULATION...TOTAL SNOW ACCUMULATION IN EXCESS OF 8
  INCHES IS ANTICIPATED.

* WIND...INCREASING WEST WINDS 15 TO 25 MPH WITH WIND GUSTS TO 
  50 MPH AT TIMES. 

* IMPACT...SNOW AS WELL AS BLOWING SNOW AT TIMES WILL BE CAPABLE 
  OF CREATING LOW VISIBILITIES AS WELL AS SLICK AND SNOW PACKED 
  ROADS...PRODUCING HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO
TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE
WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER
SURVIVAL KIT.

&&

$$
434 
WWUS45 KPUB 052152
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
252 PM MST WED FEB 5 2014

COZ068-052300-
/O.CAN.KPUB.WS.A.0003.140206T0700Z-140208T0000Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
252 PM MST WED FEB 5 2014

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CAN CELLED THE WINTER
STORM WATCH. 

AT THIS TIME...ONLY LIGHT SNOW ACCUMULATIONS ARE EXPECTED THROUGH
THURSDAY...GENERALLY UNDER THREE INCHES. TRAVELERS SHOULD BE PREPARED
FOR WINTER DRIVING CONDITIONS OVER THE PASSES.

$$

COZ058-060-060400-
/O.UPG.KPUB.WS.A.0003.140206T0700Z-140208T0000Z/
/O.NEW.KPUB.WW.Y.0006.140206T0700Z-140208T0000Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE
252 PM MST WED FEB 5 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
5 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
MIDNIGHT TONIGHT TO 5 PM MST FRIDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.


* LOCATION...THE WESTERN MOSQUITO RANGE AND EASTERN LAKE COUNTY
  ABOVE 11000 FEET...AND THE EASTERN SAWATCH MOUNTAINS ABOVE 11000
  FEET.

* CAUSE AND TIMING...A SERIES OF MOIST UPPER LEVEL
  DISTURBANCES...CAPABLE OF PRODUCING HEAVY SNOW AND GUSTY WINDS
  AT TIMES...IS EXPECTED TO IMPACT THE AREA BEGINNING LATER
  TONIGHT AND THEN CONTINUING INTO AT LEAST FRIDAY.

* SNOW ACCUMULATION...TWO TO FIVE INCHES IS EXPECTED THROUGH
  THURSDAY. SNOW WILL BECOME HEAVIER ON FRIDAY...WHEN AN
  ADDITIONAL FOUR TO EIGHT INCHES IS POSSIBLE.

* WIND...INCREASING WEST WINDS 15 TO 25 MPH WITH WIND GUSTS TO 
  50 MPH AT TIMES. 

* IMPACT...SNOW AS WELL AS BLOWING SNOW AT TIMES WILL BE CAPABLE 
  OF CREATING LOW VISIBILITIES AS WELL AS SLICK AND SNOW PACKED 
  ROADS...PRODUCING HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO
TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE
WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER
SURVIVAL KIT.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINTER WEATHER CONDITIONS ARE EXPECTED DUE TO A COMBINATION OF
SNOW...SLEET...AND ICE.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&


$$

COZ084>089-093>099-060400-
/O.NEW.KPUB.WC.Y.0002.140206T0200Z-140206T1700Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...
LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
252 PM MST WED FEB 5 2014

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM MST
THURSDAY. 

* WIND CHILL VALUE...FROM MINUS 18 TO MINUS 24 DEGREES TONIGHT AND
  THURSDAY MORNING.

* IMPACT...THESE WIND CHILLS CAN RESULT IN FROST BITE AND/OR LEAD
  TO HYPOTHERMIA WITHIN 30 MINUTES IF PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND CHILL VALUES FROM MINUS 18 TO MINUS 24 DEGREES FAHRENHEIT
ARE EXPECTED.

THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 30 MINUTES AND
COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN.
WEAR LAYERS OF LOOSE-FITTING LIGHTWEIGHT CLOTHING. COVER AS MUCH
OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR MUFFS...SCARF...HAT
AND FACE PROTECTION.

&&

$$
SR

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Feb 4, 11:05 PM MST, 4 hours 51 minutes earlier.

Area forecast discussion, Feb 4, 11:05 PM MST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1105 PM MST TUE FEB 4 2014

.UPDATE...
ISSUED AT 1100 PM MST TUE FEB 4 2014

UPDATED FOR EXPIRATION OF WINTER WX ADVISORY.

UPDATE ISSUED AT 501 PM MST TUE FEB 4 2014

UPDATED TO EXPIRE THE WINTER WEATHER ADVISORY FOR THE FAR EASTERN
PLAINS. PERIODS OF LIGHT SNOW ARE STILL POSSIBLE THROUGH MIDNIGHT
WITH LITTLE IF ANY ADDITIONAL ACCUMULATION EXPECTED. AN INCH OR
TWO OF SNOW REMAINS POSSIBLE ALONG THE I-25 CORRIDOR THROUGH
MIDNIGHT WITH SLIGHTLY HIGHER AMOUNTS EXPECTED OVER THE MOUNTAINS.
MOZLEY

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 258 PM MST TUE FEB 4 2014

...COLD TOMORROW...

CURRENTLY...TEMPS NOW MAINLY IN THE TEENS OVER THE PLAINS. SCT TO
NMRS SHSN ARE ONGOING OVER THE ENTIRE CWA. INTENSITY OF PRECIP IS
NOW MAINLY LIGHT...AND WILL SEE A BIT OF A LULL IN THE SNOWFALL LATE
THIS AFTERNOON BEFORE ANOTHER ROUND OF CONVECTIVE PRECIP ARRIVES
EARLY THIS EVE. THIS SECOND ROUND IS ASSOCIATED WITH INSTABILITY
AND JET STREAM PUSHING NEWD ACROSS CO THIS EVE. SECOND ROUND WILL
BE MAINLY LIGHT SN...AFFECTING PRIMARILY THE ERN MTS AND ADJACENT
I-25 CORRIDOR. SHOULD ONLY SEE AN ADDITIONAL INCH OR SO FOR THE
LOWLANDS...AND UP TO FOUR INCHES FOR THE MTS. STILL LOOKS PRETTY
SNOWY FOR THE DVD AND THESE CONDITIONS LOOK TO CONTINUE THRU
THIS EVE. ONGOING SN ADVISORY LOOKS GOOD THROUGH THE EVENING
PERIOD...AS TRAVEL REMAINS HAZARDOUS OVER THE HIGHLIGHT AREA.

CLOUD COVER TONIGHT WILL LIMIT COOLING TO SOME EXTENT...ALONG WITH
RESIDUAL MOISTURE THAT MAY LEAD TO SOME AREAS OF FG LATE TONIGHT AND
EARLY WED MORNING. STILL...WITH H7 TEMPS FALLING FROM MINUS 17 TO
MINUS 19 DEGREES TONIGHT...AND CLEARING ALOFT...SHOULD SEE MOST
SPOTS FALL BELOW ZERO DEG F...AND POSSIBLY A FEW MINUS TEENS FOR THE
HIGHER VALLEYS WED MORNING.

EXPECT CLOUD COVER TO CONTINUE FOR MOST OF THE DAY ON WED. EXCEPTION
MAY BE PORTIONS OF THE DVD AND SAN LUIS VALLEY...ESPECIALLY EARLY IN
THE DAY. WITH SNOW COVER AND CLOUDS...WILL SEE THE COLDEST DAY TIME
TEMPS OF THE SEASON...POSSIBLY STAYING IN THE SINGLE DIGITS FOR THE
LOWER ARKANSAS VALLEY. POPS WILL INCREASE A BIT AGAIN BY WED
AFTERNOON...AS ANOTHER WEAK DISTURBANCE IN THE BROAD TROUGH OVER THE
ROCKIES CROSSES THE STATE. AGAIN...ONLY LOOKING AT LESS THAN AN INCH
MOST SPOTS...WITH MOST OF THE ACCUMULATING PRECIP CLOSE TO OR OVER
THE MT AREAS. LOOKS LIKE A PRETTY GLOOMY AND COLD FEBRUARY DAY. ROSE

.AVIATION...MAIN AVN CONCERN CONTINUES TO BE ONGOING SCT TO NMRS
SHSN...AND POTENTIAL FOR AREAS OF FG LATE TONIGHT. FG AT KALS LOOK
ON TRACK THROUGH EARLY WED MORNING...ALTHOUGH CLOUDS COULD INHIBIT
WIDESPREAD FG DEVELOPMENT SOMEWHAT. COULD ALSO SEE SOME PC FG OVER
THE PLAINS...ALTHOUGH THE MAIN AVN CONCERN FOR KPUB AND KCOS WILL BE
IFR CIGS...WHICH COULD LAST THROUGH 05-06Z....AND THEN BECOME
INTERMITTENT THROUGH THE WED MORNING HOURS. ANOTHER ROUND OF SCT
PRECIP IS POSSIBLE WED AFTERNOON...PRIMARILY OVER THE HYR TRRN. ROSE

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 258 PM MST TUE FEB 4 2014

...ARCTIC CHILL THROUGH FRIDAY MORNING THEN MILDER...

SOME REALLY COLD DAYS AHEAD WITH BOUTS OF MODERATE SNOW ALONG THE
CONTINENTAL DIVIDE...AND GENERALLY JUST LIGHT SNOW ELSEWHERE...
THROUGH FRIDAY. LOWS WEDNESDAY AND THURSDAY NIGHTS WILL BE IN THE
SINGLE DIGITS ABOVE AND BELOW ZERO JUST ABOUT EVERYWHERE...WITH
WEDNESDAY BEING THE COLDEST NIGHT OF THE TWO. HIGHS ON THURSDAY
WILL ONLY BE IN THE TEENS AND 20S EVERYWHERE. FRIDAY WE GET A
LITTLE MILDER BEFORE ANOTHER DISTURBANCE DROPS TEMPERATURES BACK
DOWN AGAIN ON SATURDAY. SUNDAY WE START TO TRANSITION OUT OF THE
COLD AGAIN TOWARD MILDER READINGS FOR THE BEGINNING OF NEXT WEEK.

FROM WEDNESDAY NIGHT RIGHT ON INTO EARLY NEXT WEEK...A MOIST
PACIFIC JET STREAM OVER COLORADO WILL BRING PERIODS OF SNOW
TO THE CONTINENTAL DIVIDE. THE SNOWFALL ALONG THE DIVIDE WILL
GENERALLY BE LIGHT MOST OF THE TIME...BUT EVERY SO OFTEN EMBEDDED
DISTURBANCES WILL MOVE THROUGH THE FLOW...RAISING SNOWFALL
INTENSITIES TO MODERATE...AND BRIEFLY HEAVY...AT TIMES.

EAST OF THE DIVIDE...ANY SNOWFALL WILL BE LESS CONTINUOUS AND MUCH
LIGHTER THROUGH THE PERIOD. BUT...WITH THE COLD...EVEN LIGHT
AMOUNTS OF SNOWFALL CAN CAUSE BIG HEADACHES FOR DRIVERS.

NOW...HAVING SAID ALL OF THE ABOVE...THERE ARE A FEW DISTURBANCES
TO WATCH THAT MAY HAVE MORE IMPACT ON THE AREA THAN CURRENTLY
THOUGHT. ONE TRACKS BY JUST TO OUR SOUTH THURSDAY NIGHT. THIS ONE
COULD SURPRISE US WITH MORE SNOWFALL THAN EXPECTED IF IT TRACKS A
LITTLE FARTHER NORTH OR IS A LITTLE STRONGER THAN EXPECTED.
ANOTHER DISTURBANCE TO WATCH MOVES BY SATURDAY AFTERNOON. OLD RUNS
HAD THIS STORM LOOKING PRETTY HEALTHY OVER COLORADO AND NOW THEY HAVE IT
MOVE THROUGH QUICKLY AS A WEAK WAVE. AND...POTENTIALLY THE
STRONGEST OF THE 3 AT THIS POINT...COMES THROUGH NEXT MONDAY NIGHT
AND TUESDAY. RIGHT NOW...MODELS HAVE THIS COMING THROUGH PRETTY
QUICK AND PRETTY WEAK...SO AS NOT TO PRODUCE A WHOLE LOT OF SNOW
ON ITS WAY THROUGH. HOWEVER...THE MORNING RUNS HAD THIS STORM MUCH
STRONGER PRODUCING WIDESPREAD SNOW OVER SOUTHERN COLORADO. TOO
EARLY TO TELL FOR CERTAIN ON ALL OF THESE SO WE CONTINUE TO MONITOR
EACH MODEL RUN. LW

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1100 PM MST TUE FEB 4 2014

LOW VFR CIGS AT KCOS AND KPUB WILL LIKELY BECOME MVFR OR IFR LATER
TONIGHT WITH SOME FOG AND VERY LIGHT SNOW REDUCING THE VSBY. THESE
CONDITIONS COULD CONTINUE THROUGH THE MORNING HOURS...BUT MAY
IMPROVE TO VFR FOR THE AFTERNOON HOURS. THERE COULD BE SOME SNOW
SHOWERS IN THE VCNTY OF KCOS IN THE LATE AFTERNOON AND EARLY
EVENING HOURS TOMORROW.

KALS HAS ALREADY REPORTED A BRIEF PERIOD OF FOG AND LOW
CLOUDS...BUT EXPECT A LONG PERIOD OF IFR/LIFR CIGS AND VSBY A
LITTLER LATER TONIGHT...INTO MIDMORNING WED. SHOULD THEN SEE VFR
CONDITIONS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...28
SHORT TERM...ROSE
LONG TERM...LW
AVIATION...28
Hazardous weather outlook, Feb 4, 10:54 PM MST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1054 PM MST TUE FEB 4 2014

COZ058>089-093>099-060600-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1054 PM MST TUE FEB 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

SOME LIGHT SNOWFALL WILL STILL BE POSSIBLE IN MANY AREAS
TONIGHT WITH LITTLE ADDITIONAL ACCUMULATION EXPECTED...ALTHOUGH
SOME OF THE HIGHER ELEVATIONS OF THE CENTRAL MOUNTAINS COULD SEE
ANOTHER INCH OR TWO BY LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A MOIST PACIFIC JET STREAM WILL REMAIN OVER THE REGION INTO EARLY
NEXT WEEK. SNOW WILL BE POSSIBLE OVER THE CONTINENTAL DIVIDE
NEARLY EVERY DAY. SIGNIFICANT ACCUMULATIONS ARE LIKELY AT TIMES.

OVER THE PLAINS IT WILL BE VERY COLD WEDNESDAY AND THURSDAY...WITH
HIGH TEMPERATURES IN THE SINGLE DIGITS AND TEENS. LIGHT SNOW WILL
BE POSSIBLE.

THERE WILL BE ANOTHER CHANCE OF SNOW OVER THE PLAINS FRIDAY NIGHT
AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE OVER THE CENTRAL MOUNTAINS TONIGHT.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 5:37 AM MSTWind Chill AdvisoryPUBBaca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more5 hr
Feb 5, 2:52 PM MSTWind Chill AdvisoryPUBBaca, Bent, Crowley, Custer, El Paso, Fremont and 7 more19 hr
Feb 5, 2:52 PM MSTWinter Weather AdvisoryPUBChaffee, Conejos, Lake, Mineral, Rio Grande, Saguache5 days

Nearby

Winter Storm Watches in Colorado, 2014Every winter storm watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.